MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS INC. ADVIA CHEMISTRY XPT SYSTEM

SIEMENS HEALTHCARE DIAGNOSTICS INC. ADVIA CHEMISTRY XPT SYSTEM
Model Number ADVIA CHEMISTRY XPT SYSTEM
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/30/2024
Type of Reportable Event Malfunction
Event or Problem Description
The customer reported falsely elevated concentrated carbon dioxide (co2_c) results that were obtained on 2 patient samples on an advia chemistry xpt system.The erroneous results were not reported to the physician(s).The sample identified as (b)(6) was repeated on the same advia chemistry xpt system and an alternate advia chemistry xpt system.The sample identified as (b)(6) was repeated on an alternate advia chemistry xpt system.The repeat results were lower than the erroneous results.The lower repeat results from the alternate advia chemistry xpt system were reported, as the correct results, to the physician(s).There are no known reports of patient intervention or adverse health consequences due to the falsely elevated co2_c results.
 
Additional Manufacturer Narrative
An outside of the united states (ous) customer contacted a siemens customer care center to report falsely elevated concentrated carbon dioxide (co2_c) results that were obtained on 2 patient samples on an advia chemistry xpt system.Quality controls (qcs) recovered in ranges on the day of the event.The customer checked the instrument and determined that the sample probe (spp) and wash port were dirty, the probe¿s tip was bent, and the top of probe was bowed.The customer replaced the spp probe and cleaned the wash port.Then, the customer performed a precision run, which was found to be acceptable.The cause of the falsely elevated co2_c results is unknown.
 
Additional Manufacturer Narrative
Siemens filed the initial mdr 2432235-2024-00174 on 08-aug-2024.Additional information (16-aug-2024): a siemens customer service engineer (cse) was dispatched to the customer¿s site.The cse drained and cleaned the vacuum tank, and checked the aspiration of the dilution wash up/down unit (dwud) and wash up down unit (wud) and the operation of vacuum traps 1 and 2 (vtr 1 and vtr 2).The cse performed a shutdown wash and replaced the 14 mm l-ring seals on the sample probe wash pump (scp) and the reagent wash pump 1 (rwp1).The reagent dispensing pump 1 (rp1) was flushed with probe wash and all wud probes were aspirated.All probe lines were primed, and no air bubbles were observed at the pumps.The sample probe holder was also secured.Five replicates of quality controls (qcs) were performed and recovered within acceptable ranges.Siemens further evaluated the event and concluded that a dirty wash port, l-ring seals, and loose probes potentially contributed to the falsely elevated concentrated carbon dioxide (co2_c) results.The component codes and the investigation conclusions code in section h6 were updated to reflect the additional information.The analyzer is performing within specifications.No further evaluation of this analyzer is required.

Brand Name
ADVIA CHEMISTRY XPT SYSTEM
Common Device Name
ADVIA CHEMISTRY XPT SYSTEM
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS INC.
511 benedict ave
tarrytown NY 10591
Manufacturer (Section G)
JEOL LTD
3-1-2 musashino akishima
registration #: 3003637681
tokyo 196-8 558
JA   196-8558
Manufacturer Contact
kristin kehyaian
511 benedict ave
tarrytown, NY 10591
9148267101
MDR Report Key19945118
Report Number2432235-2024-00174
Device Sequence Number15498326
Product Code JJE
UDI-Device Identifier00630414595467
UDI-Public(01)00630414595467
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K990346
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/10/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberADVIA CHEMISTRY XPT SYSTEM
Device Catalogue Number10723034
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/31/2024
Supplement Date Received by Manufacturer08/16/2024
Initial Report FDA Received Date08/08/2024
Supplement Report FDA Received Date09/10/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexMale